Alert archive / Montana / High Wind Warnings in 2017

High Wind Warning 5, NWS Glasgow, MT

June 22, 20174 counties in Montana

NWS Glasgow, MT issued this high wind warning at Jun 22, 2017, 2:22 PM MDT for 4 counties in Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2017, 2:22 PM MDT (20:22 UTC)
Expired
Jun 22, 2017, 5:35 PM MDT
In force
3 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 95 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2017-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2017-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS75 KGGW 222022
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
222 PM MDT Thu Jun 22 2017


MTZ018>020-061-062-230300-
/O.NEW.KGGW.HW.W.0005.170622T2022Z-170623T0300Z/
Daniels-Sheridan-Western Roosevelt-Northern Valley-
Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, Opheim, and Culbertson
222 PM MDT Thu Jun 22 2017

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

The National Weather Service in Glasgow has issued a High Wind
Warning...which is in effect until 9 PM MDT this evening.

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...Through 9 pm MDT

* IMPACTS...Winds this strong may cause damaging to some
  trees...roofs...and power lines. Travel will be 
  difficult...especially for high profile vehicles.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

MTZ016-017-021>023-230400-
/O.CON.KGGW.LW.Y.0023.000000T0000Z-170623T0400Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
222 PM MDT Thu Jun 22 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR FORT PECK LAKE...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through 10 pm MDT this evening.

* IMPACTS...These winds will make open waters of the lake rough
  and hazardous, and may result in high waves which may tip or
  swamp smaller craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters should use extreme caution if venturing onto Fort Peck
Lake. For your personal safety, avoid the open waters. Stay close
to shore or around protected areas.

&&

$$
1 follow-up statement
741 
WWUS75 KGGW 222335
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
535 PM MDT Thu Jun 22 2017


MTZ018>020-061-062-230045-
/O.CAN.KGGW.HW.W.0005.000000T0000Z-170623T0300Z/
Daniels-Sheridan-Western Roosevelt-Northern Valley-
Eastern Roosevelt-
535 PM MDT Thu Jun 22 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Glasgow has cancelled the High
Wind Warning.

Windy conditions will continue this evening but winds will
continue to gradually decrease through the night. Therefore the
High Wind Warning has been cancelled.

$$

MTZ016-017-021>023-230400-
/O.CON.KGGW.LW.Y.0023.000000T0000Z-170623T0400Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
535 PM MDT Thu Jun 22 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR FORT PECK LAKE...

* WINDS...Northwest winds will continue to gradually decrease 
  through tonight.

* TIMING...Through 10 pm MDT this evening.

* IMPACTS...These winds will make open waters of the lake rough
  and hazardous, and may result in high waves which may tip or
  swamp smaller craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters should use extreme caution if venturing onto Fort Peck
Lake. For your personal safety, avoid the open waters. Stay close
to shore or around protected areas.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jun 22, 9:49 AM MDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 22, 9:49 AM MDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
949 AM MDT Thu Jun 22 2017

.SHORT TERM...for northeast Montana...today through Sat...
Update: Minor updates this morning to change cloud cover slightly
and to mention near critical fire weather concerns this afternoon
early evening for Fire Weather Zones 137 and 122. Also the threat
of windy conditions across Fort Peck Lake continues this afternoon
and evening. TC

Previous Discussion...Cold front passage overnight has brought
some showers and gusty winds to the region. Winds have mostly
diminished and showers sliding into North Dakota early this
morning.

Upper low over central Canada expected to send a second push of
cooler air south of the border today. The cold air advection will
produce good mixing for some 40-50kt 700mb winds during the late
morning and early afternoon. A band of moisture follows behind the
CAA for the potential for a few showers in the late afternoon and
evening. Even without showers, the moisture should bring clouds
and a rise in relative humidity to alleviate some of the fire
weather concerns.

High pressure pushes into central Montana tonight with enough
pressure gradient to bring winds up across the eastern zones on
Friday. Upper trof digging into the upper Midwest will keep
temperatures below average into Saturday even as surface high
moves east. Ebert

.LONG TERM...Sat night through Thu...

Saturday night through Tuesday morning will be dominated by a
strong upper-level ridge of high pressure, which is expected to
keep all precipitation away from NE Montana and and daytime temperatures
well into the upper 80s.

Tuesday and beyond: Even though there is significant model
disagreement there seems to be a change in the weather pattern in
the form of a low pressure trough descending through the Canadian
Rockies and pushing a cold front through our region. This far out,
best guess includes slight chances for scattered rain showers
through mid week next week.

BMickelson

&&

.AVIATION...
Synopsis: With the upper-level low pressure center over the
central Canadian Prairie, a small-scale weather disturbance and
low pressure trough is forecasts to push through NE Montana late
today bringing another round of rain showers...late afternoon
through midnight...then diminishing after midnight. This will
also allow strong winds to mix down to the surface, especially in
and around showers.

Flight conditions: Mainly VFR with some late afternoon and evening
rain showers possible impacting the TAF sites with some brief MVFR
conditions.

Winds: NW winds 10 to 15 kts gusts up to 25 kts, then increasing
to 15-20kts gusts up to 35 kts during the afternoon and early
evening. Crosswind concerns will be heightened. Winds are forecast
to decrease overnight into the NW 10-15 kts range.
TC/BMickelson

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory until 10 PM MDT this evening For Fort Peck
Lake for Central and Southeast Phillips...Central and Southern
Valley...Garfield...McCone...Petroleum.

&&

weather.gov/glasgow
Hazardous weather outlook, Jun 22, 3:11 AM MDT, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Glasgow MT
311 AM MDT Thu Jun 22 2017

MTZ016>027-059>062-230915-
Central and Southeast Phillips-Central and Southern Valley-Daniels-
Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-Richland-
Dawson-Prairie-Wibaux-Northern Phillips-Southwest Phillips-
Northern Valley-Eastern Roosevelt-
311 AM MDT Thu Jun 22 2017

This Hazardous Weather Outlook is for portions of northeast
Montana.

* Hazard: Lake Wind Advisory for Fort Peck Lake.

* Timing: From mid morning through this evening.

* Wind: Northwest 20 to 35 mph with gusts up to 45 mph.

* Impacts: Gusty winds will blow around unsecured objects. Winds
  will also make open waters of area lakes rough and hazardous,
  and may result in high waves which may tip or swamp smaller
  craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Weather Outlook is issued when hazardous weather could
impact the region within the next week. Be sure to stay tuned for
future updates as locations, timing, and impacts could change.
Begin preparations to mitigate any impacts that could result from
the hazardous weather.

&&

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:10 AM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley19 hr

Nearby

High Wind Warnings in Montana, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.